Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 12, 2021, 5:13 PM EDT for Madison County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 12, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.75 in
- Wind
- 50
County Madison County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:18 PM EDT | TSTM WND DMG | 2 Nw Lilly Chapel, OH | MULTIPLE TREES DOWN ON WILSON ROAD. TIME ESTIMATED USING RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS81 KILN 122113
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
513 PM EDT Thu Aug 12 2021
OHZ054-055-122145-
Madison OH-Franklin OH-
513 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN AND EAST CENTRAL MADISON COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT, a strong thunderstorm was reported over Jefferson,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Hilliard, London, Jefferson,
West Jefferson, Lake Darby, Grandview Heights, Urbancrest,
Valleyview, Marble Cliff, Lafayette, Lilly Chapel, Georgesville,
Madison Lake, Darbydale, Big Plain and Wrightsville.
This includes the following Interstates...
I-70 in Ohio between mile markers 75 and 96.
I-71 in Ohio between mile markers 97 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3982 8346 3998 8345 4003 8306 3984 8303
TIME...MOT...LOC 2113Z 263DEG 20KT 3992 8325
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:49 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 12, 3:49 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
349 PM EDT Thu Aug 12 2021
.SYNOPSIS...
Abnormally warm and humid conditions continue into Friday.
Chances for showers and storms increase tonight, with more
coverage expected Friday as a cold front moves through. This
weekend will offer a relief from the heat, humidity and stormy
conditions as high pressure builds in.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Heat Advisory will remain in effect through 8 PM this evening
for the entire area as many locations are beginning to observe
heat indicies near or above 100 degrees.
Visible satellite imagery shows a well-developed cu field across
the majority of the CWA this afternoon, with a plume of cirrus
clouds now stretched across portions of west-central Ohio. So
far today the active weather has remained out of our fa. A long
line of storms stretching from northeastern Kansas into western
Indiana have remained west of our CWA as they begin to run into
drier mid-level air across Indiana. The 12z ILN sounding had
PWATs near 1.4", which is a notable drop from yesterday (1.7" at
12z) and highlights the decrease in the depth of moisture in
the troposphere. With a lack of strong forcing and drier air
remaining aloft, shower/storm chances will be lower today. Still
expecting that our northern half of the CWA would have a
slightly better chance at observing an isolated shower or storm
through the late evening hours. With the high levels of
instability still present, kept at least a slight chance of
PoPs everywhere as the environment is still very conducive to
producing a thunderstorm - just needs some help with
initiation. Any storms that do develop have the potential for
producing gusty winds and large hail.
For the rest of tonight, most of the fa will likely trend dry
during the middle of the night, but CAMs continue to suggest a
line of showers and storms moving in from the west by early
Friday morning. Locations in west-central Ohio and the upper
Miami Valley will have the best chances of observing pcpn, but
capped PoPs at 50% for now as there is still uncertainty in the
timing/coverage.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday will offer better coverage in precipitation as a
southward moving cold front will provide the low-level
convergence needed to initiate convection. The environment will
still offer high-levels of instability, but SREF ensemble plumes
do lower the total MLCAPE on Friday. Mean MLCAPE values
generally hover around 2000 J/kg, and while this is still a
large amount, this is notably lower compared to the nearly 3000
J/kg of MLCAPE we've had the previous couple of days. The
potential for morning convection and thicker cloud coverage may
inhibit some of the severe weather potential for areas mainly
northwest of I-71 - which will be something to closely monitor.
Southeast of I-71, the threat still exists for strong to severe
thunderstorms, mainly during the afternoon and evening hours.
Severe wind gusts will once again be the primary threat. Hail
will be possible as well, but with extremely high freezing
levels (13,000+ ft), the threat for large hail will likely be
low. PWATs are forecast to climb back above 1.7", so torrential
downpours could lead to localized flooding issues as well with
any of these thunderstorms - especially where any training
storms exist. Overall, the environment is still going to favor
thunderstorm development across the majority of the CWA as the
cold front interacts with the high levels of instability. The
slower onset of precipitation and thicker cloud coverage in our
southern half of the CWA will lead to heat indicies reaching the
95-100 degree range, so kept a mention of that in the HWO.
PoPs will gradually diminish from the northwest beginning Friday
evening as the cold front slowly moves through. Held onto a
chance of showers through the night for most of our counties
near/south of the Ohio River as the cold front appears to be
slow to exit the region.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
On Saturday, deterministic and ensemble models agree that the cold
front and most of the rain chances will remain to our SE, but some
lingering showers with some thunderstorms will persist throughout
the day. By Sunday, almost all locations in our forecast area will
see dry weather, but once again showers could creep up into our far
SE corner. With CAA from the NE, 850 temps drop from 20-22C to 10-
15C, cloud cover increases, and surface temps drop. For the weekend,
lows in the upper 50s and highs in the upper 70s, warming a little
more to the south.
As the frontal boundary continues to push south during the beginning
of the week, several buckles in the surface feature along with a mid-
level trough will bring S/SW flow and an unsettled weather pattern
to the region on Monday and Tuesday. Most of the convection that
results will be diurnally driven, increasing the pops in the
afternoon and evening both days.
Beginning Wednesday, Fred will move north through the Mid-Atlantic
states and influence weather across our area. Associated tropical
moisture and southerly flow will try to increase precip across the
region, but with a frontal boundary stalling out ahead of Fred and
low confidence regarding the actual path of Fred, have kept pops
lower than model guidance, but showers and thunderstorms will be
possible for the entire forecast area for the end of the period.
Throughout the week, temperatures will gradually warm to the mid and
upper 80s again.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Isolated showers and storms remain in the realm of possibilities
through late this evening, with slightly better chances in the
north across KDAY/KCMH/KLCK. Kept in the VCTS mention for
thunderstorm potential, but left the remaining sites dry. Will
continue to monitor trends and update if needed. Otherwise,
mainly just some diurnal cu is expected through the evening
with southerly winds around 10-15 kts and a few gusts to 20 kts.
For tonight, a lull in the precipitation is likely for a brief
period across all sites. Guidance suggests chances for
precipitation increasing from the north late tonight, so began
introducing VCSH to KCMH/KLCK/KDAY first. Showers increase in
coverage by late Friday morning into the afternoon ahead of a
cold front. Thunderstorms become more likely across our southern
taf sites Friday afternoon, but will wait to put in VCTS or
time out storms until confidence becomes higher.
OUTLOOK... The threat for thunderstorms will continue through
Friday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...JDR
AVIATION...ClarkHazardous weather outlook, Aug 12, 4:33 AM EDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 433 AM EDT Thu Aug 12 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060>062- 070-130900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Preble-Montgomery-Greene-Butler- 433 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A few thunderstorms this afternoon and evening may be strong to severe. Damaging winds are the primary threat. Locally heavy rainfall will also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ055-056-063>065-071-072-130900- Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Warren-Clinton- 433 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A few thunderstorms this afternoon and evening may be strong to severe. Damaging winds are the primary threat. Locally heavy rainfall will also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are expected on Friday. A few thunderstorms may be strong to severe. Damaging winds will be the primary threat. Locally heavy rainfall will also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ073-074-077>082-088-130900- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 433 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A few thunderstorms this afternoon and evening may be strong to severe. Damaging winds are the primary threat. Locally heavy rainfall will also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are expected on Friday. A few thunderstorms may be strong to severe. Damaging winds will be the primary threat. Locally heavy rainfall will also possible. Also, the combination of heat and humidity will result in heat indicies between 95 and 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 3:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
349 PM EDT Thu Aug 12 2021
OHZ052-053-122015-
Champaign OH-Clark OH-
349 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN AND NORTHEASTERN CLARK COUNTIES THROUGH 415 PM EDT...
At 348 PM EDT, a strong thunderstorm was reported over Springfield,
moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Springfield, Mechanicsburg, Harmony, Brighton, South Vienna, Tremont
City, Catawba, Mutual, Buck Creek State Park, Powhattan, Catawba
Station, New Moorefield and Lawrenceville.
This includes I-70 in Ohio between mile markers 52 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4009 8350 4003 8351 4000 8351 3991 8354
3986 8384 3993 8389 4000 8389 4012 8354
TIME...MOT...LOC 1948Z 245DEG 24KT 3996 8379
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Aug 12, 4:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 5 NW LONDON 39.93N 83.52W
08/12/2021 M1.00 INCH MADISON OH PUBLIC
&&
JOHNFLocal storm report, Aug 12, 5:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N SOUTH CHARLESTON 39.86N 83.64W
08/12/2021 M0.75 INCH CLARK OH PUBLIC
&&
NMCGINNISpecial weather statement, Aug 12, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
513 PM EDT Thu Aug 12 2021
OHZ054-055-122145-
Madison OH-Franklin OH-
513 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN AND EAST CENTRAL MADISON COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT, a strong thunderstorm was reported over Jefferson,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Hilliard, London, Jefferson,
West Jefferson, Lake Darby, Grandview Heights, Urbancrest,
Valleyview, Marble Cliff, Lafayette, Lilly Chapel, Georgesville,
Madison Lake, Darbydale, Big Plain and Wrightsville.
This includes the following Interstates...
I-70 in Ohio between mile markers 75 and 96.
I-71 in Ohio between mile markers 97 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3982 8346 3998 8345 4003 8306 3984 8303
TIME...MOT...LOC 2113Z 263DEG 20KT 3992 8325
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:49 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Aug 12, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 42 min |
| Aug 12, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 49 min |
| Aug 12, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 47 min |
| Aug 12, 5:29 PM EDT | Special Weather Statement | ILN | Clark | 31 min |
| Aug 12, 5:58 PM EDT | Special Weather Statement | ILN | Madison | 32 min |
| Aug 12, 5:59 PM EDT | Special Weather Statement | ILN | Darke | 31 min |
| Aug 12, 6:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Aug 12, 6:14 PM EDT | Special Weather Statement | ILN | Madison | 31 min |
| Aug 12, 6:29 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Aug 12, 6:29 PM EDT | Special Weather Statement | ILN | Darke | 31 min |
| Aug 12, 6:50 PM EDT | Special Weather Statement | ILN | Champaign | 25 min |
| Aug 12, 6:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Aug 12, 6:56 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Aug 12, 6:57 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Aug 12, 7:09 PM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Aug 12, 7:18 PM EDT | Areal Flood Advisory | ILN | Clark, Franklin, Madison | 2 hr |
| Aug 12, 7:24 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Aug 12, 7:26 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Aug 12, 7:37 PM EDT | Special Weather Statement | ILN | Miami | 23 min |
| Aug 12, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 31 min |
| Aug 12, 7:50 PM EDT | Flash Flood Warning | ILN | Clark, Madison | 3 hr |
| Aug 12, 7:55 PM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Aug 12, 7:57 PM EDT | Special Weather Statement | ILN | Union | 33 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.